MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported the retracta detachable embolization coil was unable to be deployed during a pelvic vein embolization procedure in the left ovarian vein.Upon opening the package, no damage to the device was noted.The device was used to embolize the non-tortuous target vessel, left ovarian 10 to 12mm by a very experienced user.The treatment site within the vessel was distal to mid.Cook nester and retracta coils as well as another manufacturer's catheter were used during the procedure.The physician flushed the catheter before each coil deployment.The coil was repositioned minimally, about 1-2 times.There was no difficulty with retracting the wire/coil.The junction zone was not visually damaged.10+ counterclockwise rotations with deployment marker in correct position with regards to catheter tip were used to attempt to detach the coil.The coil was withdrawn attached to the delivery wire.The coil was not stretched or compressed.The procedure was completed successfully, and the patient's outcome was satisfactory.The patient was not on any anticoagulation medication.The patient did not experience any allergic reaction to the coil.This failure occurred with three retracta coils each with different lot numbers for the same patient.All incidents are reported under the same patient identifier (b)(6).As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation cook was informed on 22sep2023 of an event that occurred on the same date involving a retracta detachable embolization coil.It was reported that when the user attempted to deploy the coil, it did not detach from the delivery wire.There were no adverse effects reported to the patient due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device lot found no nonconformances that could have contributed to the reported failure mode.It should be noted that no other complaints associated with the final product lot number.Cook was also able to review product labeling.The current instructions for use [t_mwcer_rev6] state the following: "under fluoroscopic visualization, slowly advance the delivery wire until the entire length of coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." evidence provided upon a review of the dmr, ifu, and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to this event.It is possible that the junction was outside of the tip of the catheter during deployment.Without the support and stability of the catheter tip, it is difficult to release the coil.Keeping the junction just inside the catheter tip during release is stated in the ifu.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17835801
Report Number1820334-2023-01296
Device Sequence Number7760870
Product Code KRD
UDI-Device Identifier10827002342016
UDI-Public(01)10827002342016(17)280428(10)15412268
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-14
Device Lot Number15412268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK NESTER COILS; COOK RETRACTA COILS; MERIT MPA CATHETER
Patient SexUnknown